Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 251, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 12:49 AM CDT for Macoupin County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2005, 12:49 AM CDT (05:49 UTC)
- Expired
- Sep 19, 2005, 1:30 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Macoupin County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 190549 SVRLSX ILC117-190630- /O.NEW.KLSX.SV.W.0251.050919T0549Z-050919T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1249 AM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 130 AM CDT * AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF PALMYRA...OR ABOUT 15 MILES NORTHWEST OF CARLINVILLE...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PALMYRA GIRARD SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3951 9015 3934 9022 3926 8971 3952 8971 $$ PEDIGO
2 follow-up statements
000 WWUS53 KLSX 190614 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 113 AM CDT MON SEP 19 2005 ILC117-190630- /O.CON.KLSX.SV.W.0251.000000T0000Z-050919T0630Z/ MACOUPIN IL- 113 AM CDT MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR NORTHERN MACOUPIN COUNTY... AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL JUST NORTH OF CARLINVILLE...MOVING EAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ATWATER AND STANDARD CITY. LAT...LON 3951 9015 3934 9022 3926 8971 3952 8971 $$ PEDIGO
000 WWUS53 KLSX 190635 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 134 AM CDT MON SEP 19 2005 ILC117-190644- /O.EXP.KLSX.SV.W.0251.000000T0000Z-050919T0630Z/ MACOUPIN IL- 134 AM CDT MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOUPIN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. A NEW STORM HAS DEVELOPED ABOUT 15 MILES WEST OF CARLINVILLE AND COULD ALSO BECOME SEVERE. KEEP ABREAST OF LOCAL DEVELOPMENTS AND POSSIBLE LATER STATEMENTS OR WARNINGS. LAT...LON 3951 9015 3934 9022 3926 8971 3952 8971 $$ PEDIGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:23 PM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Sep 18, 3:23 PM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT SUN SEP 18 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CHCS FOR PCPN AND TEMPS NR TERM. FAIRLY PROGRESSIVE PTTN OVR RGN THRU PD WITH SVRL S/WVS MOVG THRU MAIN BAND OF WLYS ACRS CTRL U.S. AT UPR LVLS 500MB HI ANCHORED OVR CTRL GLF CSTL RGN WITH S/WV OVR CTRL/SRN PLNS MOVG QUCKLY E. NAM HAS BTR DEFINITION ON THIS FTR AND MCS DVLPD ON NOSE OF LLJ OVRNGT SAT WITH 85H FNT ACRS FA. CLDNS FM MRNG PCPN HAS CLRD FA...AND AFTN TEMPS SHUD APCH FCSTD HIS IN L0-MID 8OS BFR SS. STGR S/WV OVR NRN RCKY MTNS TO MOV QUICKLY E WITH SFC LO DVLPG OVR CTRL PLNS TNGT. LLJ AGAIN XPCTD TO DVLP OVR NRN MO WITH MCS WELL N OF FA BUT SUM CNVCTN LIKLEY OVR NRN ZNS BY MRNG WITH GOOD MSTR CONVERGENCE AND MIDLVL UVV. CDFNT WL MOV SE ACRS FA ON MON REACHING KSTL APPROX 00Z TUE. MDLS SHWG GOOD AREA OF CNVCTN ALG AND AHD OF FNT WITH SQLN DVLPMT LIKELY DURG AFTN. WL CONT HI CHC POPS OVR FA FOR 2ND PD. TEMPS TO BE WELL ABV NRML FOR MON WITH ONLY 4-6 DEG COOLING AFT FROPA FOR MAXES TUE. XTNDD PD SHUD BE DRY WITH TEMPS 5-8 DEG ABV NRML THRU LATE WK. ANTHR CDFNT TO CROSS RGN THU NGT WITH LO CHC POPS FOR NERN ZNS FRI AND FRI NGT. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 71 89 64 85 / 50 50 40 10 QUINCY 67 85 58 81 / 70 40 10 10 COLUMBIA 68 88 61 84 / 50 50 30 20 JEFFERSON CITY 68 88 61 84 / 50 50 30 20 SALEM 65 86 61 81 / 40 40 40 10 FARMINGTON 66 89 63 83 / 40 40 40 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 18, 2:45 PM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CDT SUN SEP 18 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 245 PM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. SIMILAR FORCES WILL BE AT WORK THIS EVENING ACROSS NORTHERN MISSOURI TO DEVELOP ANOTHER THUNDERSTORM COMPLEX...SIMILAR TO THE ONE THAT WENT ACROSS SOUTHERN MISSOURI THIS PAST MORNING. THE BEST CHANCES FOR THUNDERSTORMS WILL ALSO BE NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE MONDAY AS A COLD FRONT MOVES THROUGH. SOME STORMS MAY BE SEVERE...ESPECIALLY FOR AREAS SOUTHEAST OF THE ST LOUIS METROPOLITAN AREA. THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY AND SATURDAY...ESPECIALLY FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AS A FRONTAL BOUNDARY EDGES OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT...ESPECIALLY ACROSS AREAS NORTH OF INTERSTATE 70. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:00 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 30 min |
| Sep 19, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 51 min |
| Sep 19, 4:50 PM CDT | Tornado Warning | LSX | Adams | 40 min |
| Sep 19, 5:10 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 80 min |
| Sep 19, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 40 min |
| Sep 19, 5:37 PM CDT | Tornado Warning | LSX | Pike | 23 min |
| Sep 19, 6:58 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.